We're on Spring Break right now. Our psychiatrist suggested we try reducing difficult child 2's Depakote ER for a few days to see if it helps improve the daily sedation he struggles with. Some days it's so bad he falls asleep in class. And although he's gone through tremendous growth in the past couple of years, which could explain part of his need for sleep, it doesn't explain all of it, plus most of the medications he takes are sedating. We've already tried reducing the Seroquel XR dosages (he takes it at lunch and bedtime) with less-than-desirable results every time (breakthrough symptoms). So Sunday night he took 750mg of Depakote ER instead of his usual 1000mg. I have to say, he did seem to be more alert yesterday. He even was able to attend to a few chores with a higher level of detail than he normally gives them, and without really complaining. Although psychiatrist said we'd know for sure after about 3 days if it was going to work or not, this kid is historically very sensitive to medication changes -- even dosing changes by just a few hours can be very apparent by the next day. The downside is that by the end of the day he was noticeably more agitated. He was loud, irritable and more quick to anger. He even seemed physically agitated. About an hour after he took his medications for the evening he was still ramped up and I asked him if his head was "buzzing" (which is usually how he describes feeling when he's symptomatic). He replied by snapping at me, "No, not anymore," which is fairly out of character for him. We'll give it one more night and see how tomorrow goes. But I have a feeling we're going to just have to live with these side effects to a certain extent. Sometimes we have to choose the lesser of two evils. At least the school understands and it's noted in his IEP.